Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 93, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 10, 1999, 6:13 PM CDT for Goodhue County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 10, 1999, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WUUS1 KMSP 102315 RRA SVRMSP MNC049-102345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 613 PM CDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWEST GOODHUE COUNTY IN SOUTHEAST MINNESOTA * UNTIL 645 PM CDT * AT 613 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES EAST OF DENNISON...OR ABOUT 16 MILES NORTHEAST OF FARIBAULT...MOVING EAST AT 5 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WANAMINGO DENNISON THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:05 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 10, 3:05 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CDT THU JUN 10 1999 SURFACE FRONT AT MID AFTERNOON MEANDERING FROM WEST CENTRAL WISCONSIN TO SOUTH CENTRAL MN. THUNDERSTORMS CURRENTLY DEVELOPING RAPIDLY FROM JUST SOUTHWEST OF THE OFFICE TO SOUTH OF REDWOOD FALLS. THIS AXIS SEEMS TO LINE UP WITH THE 500 MB VORT LOBE DEPICTED BY THE MODELS AT 18Z. THIS LOBE LIFTS NORTH THIS EVENING WHILE MAIN VORT MAX OVER SE NEBRASKA LIFTS NORTHEAST INTO SE MN BY MORNING. PLENTY OF UPWARD MOTION FORECAST FOR SE MN TONIGHT. RIGHT ENTRANCE REGION OF THE 300 MB JET PROVIDES DIVERGENCE THROUGH THE NIGHT. LOW LEVEL CONVERGENCE SEEN AT 850/700 MB AS TROFS APPROACH FROM THE SOUTH. 700 MB WARM ADVECTION MAXIMIZED OVER SE MN AFTER 06Z WHILE PRECIPITABLE WATER VALUES REMAIN NEAR 1.5 INCHES. 305K ISENTROPIC PROGS SHOW PLENTY OF POSITIVE PRESSURE ADVECTION THROUGH THE NIGHT OVER SOUTHERN MN AND WESTERN WI. CONDENSATION PRESSURE DEFICITS ARE QUITE HIGH OVER THE NW CWA. THIS IS SEEN IN THE LOW LEVEL MOISTURE PROGS AS LITTLE SATURATION IS FORECAST BY THE MODELS. IT REALLY TAKES UNTIL FRIDAY BEFORE THE NGM MOISTENS UP THE NW CWA AS THE AFOREMENTIONED LOW LEVEL TROFS MOVE THROUGH. THEREFORE...WILL HAVE CATEGORICAL POPS OVER THE EASTERN AND SOUTHERN SECTIONS OF THE CWA TONIGHT DIMINISHING TO NO POPS OVER THE NW CWA (AXN,STC). WILL ALSO MENTION SOME HEAVY RAIN FROM FAIRMONT TO RED WING TO EAU CLAIRE TONIGHT. WILL KEEP LIKELY POPS OVER THE EASTERN AND SOUTHERN CWA FRIDAY AND FRIDAY NIGHT WITH CHANCE POPS TO THE NORTHWEST. THINGS BEGIN TO DRY OUT ON SATURDAY AS THE UPPER TROF MOVES THROUGH. WILL HAVE A SMALL CHANCE OF RAIN IN THE EAST SATURDAY MORNING FOLLOWED BY DECREASING CLOUDINESS. WILL INTRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY IN THE EXTENDED. .MSP...NONE. HILTBRAND
In the hours before
Local storm report, Jun 10, 12:37 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CDT THU JUN 10 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 2 W EAGLE BEND MN WIND DAMAGE
06/09/99 TODD 6 TO 8 FOOT LONG
BRANCHES 6 INCHES IN
DIAMETER WERE BLOWN
DOWN AND A 20 FOOT TALL
HOLDING BIN THAT WAS
BRACED WAS LIFTED OFF
THE GROUNDLocal storm report, Jun 10, 12:37 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CDT THU JUN 10 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 2 W EAGLE BEND MN WIND DAMAGE
06/09/99 TODD 6 TO 8 FOOT LONG
BRANCHES 6 INCHES IN
DIAMETER WERE BLOWN
DOWN AND A 20 FOOT TALL
HOLDING BIN THAT WAS
BRACED WAS LIFTED OFF
THE GROUNDSpecial weather statement, Jun 10, 4:27 PM CDT, 1 hour 46 minutes before
MNZ076-077-083>085-092-093-102230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 427 PM CDT THU JUN 10 1999 ...FUNNEL CLOUDS OBSERVED SOUTH CENTRAL MINNESOTA... FUNNEL CLOUDS HAVE BEEN REPORTED NEAR OWATONNA DURING THE PAST FEW MINUTES. THIS TYPE OF FUNNEL CLOUD NORMALLY DOES NOT TOUCH DOWN TO THE GROUND. AS A RESULT...THEY RARELY DO ANY DAMAGE. NORMALLY...THEY LAST ONLY A FEW MINUTES BEFORE DISSIPATING. AT THIS TIME...PEOPLE IN SOUTH CENTRAL MINNESOTA SHOULD NOT BECOME UNDULY ALARMED. HOWEVER...THEY SHOULD REMAIN ALERT AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A FUNNEL SHOULD IS NOTED APPROACHING THE GROUND. CWS
Special weather statement, Jun 10, 4:27 PM CDT, 1 hour 46 minutes before
MNZ076-077-083>085-092-093-102230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 427 PM CDT THU JUN 10 1999 ...FUNNEL CLOUDS OBSERVED SOUTH CENTRAL MINNESOTA... FUNNEL CLOUDS HAVE BEEN REPORTED NEAR OWATONNA DURING THE PAST FEW MINUTES. THIS TYPE OF FUNNEL CLOUD NORMALLY DOES NOT TOUCH DOWN TO THE GROUND. AS A RESULT...THEY RARELY DO ANY DAMAGE. NORMALLY...THEY LAST ONLY A FEW MINUTES BEFORE DISSIPATING. AT THIS TIME...PEOPLE IN SOUTH CENTRAL MINNESOTA SHOULD NOT BECOME UNDULY ALARMED. HOWEVER...THEY SHOULD REMAIN ALERT AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A FUNNEL SHOULD IS NOTED APPROACHING THE GROUND. CWS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:15 PM CDT | Tornado Warning | MPX | Goodhue | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.